Alert archive / Ohio / Gale Watches in 2020
Gale Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Jan 17, 2020, 3:18 AM EST. It took effect at Jan 18, 2020, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2020, 3:18 AM EST (08:18 UTC)
- In effect from
- Jan 18, 2020, 4:00 PM EST
- Expired
- Jan 17, 2020, 2:18 PM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
744 WHUS71 KCLE 170818 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 318 AM EST Fri Jan 17 2020 LEZ144-145-171830- /O.CON.KCLE.SC.Y.0007.000000T0000Z-200117T1200Z/ /O.NEW.KCLE.GL.A.0002.200118T2100Z-200119T1200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 318 AM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 20 knots and waves 2 to 4 feet. For the Gale Watch, west winds 30 to 40 knots with gusts up to 45 knots and waves 4 to 7 feet possible. * WHERE...Lake Erie nearshore waters from The Islands to Vermilion OH and Lake Erie nearshore waters from Vermilion to Avon Point OH. * WHEN...For the Small Craft Advisory, until 7 AM EST this morning. For the Gale Watch, from Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ146>149-171830- /O.CON.KCLE.SC.Y.0007.000000T0000Z-200117T1200Z/ /O.NEW.KCLE.GL.A.0002.200119T0000Z-200119T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 318 AM EST Fri Jan 17 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 15 to 20 knots and waves 3 to 5 feet. For the Gale Watch, west winds 30 to 40 knots with gusts up to 50 knots and waves 6 to 12 feet possible. * WHERE...Portions of central Lake Erie. * WHEN...For the Small Craft Advisory, until 7 AM EST this morning. For the Gale Watch, from Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ142-143-162>165-171830- /O.NEW.KCLE.GL.A.0002.200118T2100Z-200119T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 318 AM EST Fri Jan 17 2020 ...GALE WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 6 to 10 feet possible. * WHERE...Portions of central and western Lake Erie. * WHEN...From Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ061-166>169-171830- /O.NEW.KCLE.GL.A.0002.200119T0000Z-200119T1500Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 318 AM EST Fri Jan 17 2020 ...GALE WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 9 to 14 feet possible. * WHERE...Portions of central and eastern Lake Erie. * WHEN...From Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
3 follow-up statements
173 WHUS71 KCLE 171224 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 724 AM EST Fri Jan 17 2020 LEZ144-145-172030- /O.EXP.KCLE.SC.Y.0007.000000T0000Z-200117T1200Z/ /O.CON.KCLE.GL.A.0002.200118T2100Z-200119T1200Z/ Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- 724 AM EST Fri Jan 17 2020 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West winds 25 to 35 knots with gusts up to 45 knots and waves 4 to 7 feet possible. * WHERE...Lake Erie nearshore waters from The Islands to Vermilion OH and Lake Erie nearshore waters from Vermilion to Avon Point OH. * WHEN...Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ147>149-172030- /O.EXP.KCLE.SC.Y.0007.000000T0000Z-200117T1200Z/ /O.CON.KCLE.GL.A.0002.200119T0000Z-200119T1500Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 724 AM EST Fri Jan 17 2020 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West winds 25 to 35 knots with gusts up to 45 knots and waves 6 to 11 feet possible. * WHERE...Portions of central Lake Erie. * WHEN...Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ146-172030- /O.EXP.KCLE.SC.Y.0007.000000T0000Z-200117T1200Z/ /O.EXT.KCLE.GL.A.0002.200118T2100Z-200119T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 724 AM EST Fri Jan 17 2020 ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West winds 25 to 35 knots with gusts up to 45 knots and waves 6 to 9 feet possible. * WHERE...Portions of central Lake Erie. * WHEN...Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ166-172030- /O.EXT.KCLE.GL.A.0002.200118T2100Z-200119T1500Z/ Lake Erie open waters from Avon Point to Willowick OH- 724 AM EST Fri Jan 17 2020 ...GALE WATCH NOW IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 9 to 14 feet possible. * WHERE...Portions of central and eastern Lake Erie. * WHEN...Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ142-143-162>165-172030- /O.CON.KCLE.GL.A.0002.200118T2100Z-200119T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 724 AM EST Fri Jan 17 2020 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 6 to 10 feet possible. * WHERE...Portions of central and western Lake Erie. * WHEN...Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ061-167>169-172030- /O.CON.KCLE.GL.A.0002.200119T0000Z-200119T1500Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 724 AM EST Fri Jan 17 2020 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 9 to 14 feet possible. * WHERE...Portions of central and eastern Lake Erie. * WHEN...Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
344 WHUS71 KCLE 171430 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 930 AM EST Fri Jan 17 2020 LEZ142>145-162>165-172230- /O.CON.KCLE.GL.A.0002.200118T2100Z-200119T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 930 AM EST Fri Jan 17 2020 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 6 to 10 feet possible. * WHERE...Portions of central and western Lake Erie. * WHEN...Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ146-166-172230- /O.CON.KCLE.GL.A.0002.200118T2100Z-200119T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Avon Point to Willowick OH- 930 AM EST Fri Jan 17 2020 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 9 to 14 feet possible. * WHERE...Portions of central and eastern Lake Erie. * WHEN...Saturday afternoon through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ LEZ061-147>149-167>169-172230- /O.CON.KCLE.GL.A.0002.200119T0000Z-200119T1500Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 930 AM EST Fri Jan 17 2020 ...GALE WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 9 to 14 feet possible. * WHERE...Portions of central and eastern Lake Erie. * WHEN...Saturday evening through Sunday morning. * IMPACTS...Strong winds can cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and waves. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
683 WHUS71 KCLE 171918 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 218 PM EST Fri Jan 17 2020 LEZ142>145-162>165-180330- /O.UPG.KCLE.GL.A.0002.200118T2100Z-200119T1200Z/ /O.NEW.KCLE.GL.W.0002.200118T2000Z-200119T1200Z/ Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- 218 PM EST Fri Jan 17 2020 ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 7 AM EST SUNDAY... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 4 to 7 feet expected. * WHERE...Portions of central and western Lake Erie. * WHEN...From 3 PM Saturday to 7 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ061-147>149-167>169-180330- /O.UPG.KCLE.GL.A.0002.200119T0000Z-200119T1500Z/ /O.NEW.KCLE.GL.W.0002.200118T2300Z-200119T1500Z/ Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 218 PM EST Fri Jan 17 2020 ...GALE WARNING IN EFFECT FROM 6 PM SATURDAY TO 10 AM EST SUNDAY... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 8 to 13 feet expected. * WHERE...Portions of central and eastern Lake Erie. * WHEN...From 6 PM Saturday to 10 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LEZ146-166-180330- /O.UPG.KCLE.GL.A.0002.200118T2100Z-200119T1500Z/ /O.NEW.KCLE.GL.W.0002.200118T2000Z-200119T1500Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie open waters from Avon Point to Willowick OH- 218 PM EST Fri Jan 17 2020 ...GALE WARNING IN EFFECT FROM 3 PM SATURDAY TO 10 AM EST SUNDAY... * WHAT...West winds 30 to 40 knots with gusts up to 50 knots and waves 6 to 11 feet expected. * WHERE...Lake Erie nearshore waters from Avon Point to Willowick OH and Lake Erie open waters from Avon Point to Willowick OH. * WHEN...From 3 PM Saturday to 10 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Jan 17, 12:36 AM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Jan 17, 12:36 AM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1236 AM EST Fri Jan 17 2020
.SYNOPSIS...
Broad high pressure from central Canada to the lower
Mississippi Valley will drift east across the region overnight.
The high will continue to influence the area on Friday. Friday
night low pressure will move east out of the Central Plains to
Wisconsin. Saturday the low will continue east across the
central Great Lakes.
&&
.NEAR TERM /THROUGH TODAY/...
Some clearing was pushing into the northwest portion of the
forecast area and this will allow temperatures to drop well into
the teens. Dewpoint temperatures are also well down into the
teens as well so dropped temperatures to around 14 in the west.
Also dropped lows to around 11 in portions of Erie and Crawford
Counties in Pennsylvania for a few breaks in the overcast taking
place.
Previous Discussion...
Radar continuing to show lake effect snow across northeast Ohio
and northwest PA this afternoon. A bit better response in nwrn
OH than anticipated given the proximity to dry air while nwrn PA
has had snow but has had limited accumulation. PENDOT/ODOT
cameras showing decent snow however in the bands and BUFKIT
still showing dendrite potential into the evening. Will continue
with the advisory to cover the snowfall within any heavier
bands into early evening but its likely many areas outside any
bands will not accumulate much. For northeast OH will have 1 to
3 inch forecast for what will amount to snow through mostly the
first half of the night. Drier air moves in overnight ending
snow and decreasing clouds west half. Believe clouds will hang
on east especially the snowbelt, through dawn before decreasing.
Friday will be our transition day with partly cloudy skies
expected under the influence of the high. Mid/late afternoon
however, expect clouds to be on the increase from the west ahead
of low pressure moving through the Central Plains. The high
exiting to our east should be strong enough to hold off precip
through mid evening but do expect deep moisture to work in after
that spreading snow across the area from the west overnight.
Models have snow developing at first with models showing warm
air surging in aloft towards morning. Expect with this that snow
will mix with sleet at first before changing to a period of
freezing rain. This transition zone will spread quickly
northeast across the area during the morning before all areas
turn to rain. At this time, am not expecting warning amounts of
snow or freezing rain however northwest ohio looks to pick up
several inches of snow through the overnight with about an inch
possible from Cleveland to Marion. Towards morning also expect a
glaze of ice west/southwest. Anticipate advisory levels of
precip but with precip not getting into the area until Friday
evening will not have any headlines with this package.
&&
.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
Our now negatively tilted upper level trough continues to lift
northeast, forcing the surface low east across the central Great
Lakes region. Snow continues to transition to rain from
southwest to northeast during the daytime hours as the warm
front lifts northeast alongside the low pressure system. During
the transition, there will be a brief period of one to three
hours of freezing rain and sleet due to the warm nose aloft.
Travel conditions will be very poor Saturday morning with a slow
and steady improvement into the afternoon/evening hours as the
transition to rain overspreads the region. The exception will be
northwest Pennsylvania where it will struggle to completely
transition to all rain as temperatures hover in the mid 30s.
Total snow accumulations range from 1 inch across central Ohio
to as much as 3 to 4 inches in northwest Ohio and the primary
snowbelt in northeast Ohio and northwest Pennsylvania, with a
light glaze of ice mixed in there. A good chunk of that snow, if
not most of it, will be melted by Saturday evening as rain
overspreads the area and temperatures warm into the low to mid
40s.
The deepening low pressure will also induce a very strong wind
field, with 925 mb winds of 40 to 50 knots across the area by 12 UTC
Saturday. Currently have wind gusts as high as 40 mph across
northwestern Ohio and 45 mph with downsloping winds in northwest
Pennsylvania Saturday afternoon. As the cold front sweeps across the
region Saturday evening, cold air advection deepens the boundary
layer and increases the winds out of the west. Wind Advisory winds
may be achievable Saturday afternoon/evening, especially behind the
cold front where cold air advection can mix down stronger winds
aloft.
Cold air advection brings temperatures down into the teens Saturday
night into Sunday morning with wind chills below zero possible
Sunday morning. Temperatures aloft are also quite a bit colder, with
850 mb temperatures down to -15 C. This will induce the beginning of
lake effect snow with an additional couple of inches during the day
Sunday.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
For the long term forecast, there are two main stories of the
forecast:
*Below to near normal temperatures return to the area for late this
weekend through next week.
*Several days of accumulating lake effect snow will be likely for
the primary and secondary Snowbelt.
After a relatively mild and lack of winter weather so far this
season, Mother Nature will bring a reality check. An Arctic airmass
spills over the Great Lakes region Sunday through early next week.
The center of the Arctic high will slip out of south central Canada
on Sunday, move across the Dakotas on Monday and be near the Mid-
Mississippi Valley region by Tuesday. This will leave the Lake Erie
in a deep northwesterly flow for several days with 850 mb
temperatures falling between -15C to -20C. BUFKIT soundings show
moderate instability developing with eventually 300 to 500 Jules of
potential lake induced CAPE developing over several days. The
Great Lakes and especially Lake Erie are wide open and relatively
ice free. The average water temperature of Lake Erie is in the
mid to upper 30s at this time. It is uncertain at this time to
pinpoint down how organized these lake effect snow bands may be
or the locations or amounts of snowfall. But, both the primary
and secondary Snowbelt areas will see lake effect snow for
several days. We will also have to monitor for any Lake Huron
connection as well. The surface flow begins to shift more
southwesterly by Wednesday which will end the lake effect and
temperatures moderate back to seasonable levels.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
Lake effect snow bands continue to develop from the northwest
across the area and remain multibanded in nature. Some clearing
took place over Toledo but some clouds continue to move south
toward that area this morning. Rest of the area should be cloudy
with a few breaks in the overcast. Expecting improving
conditions as wind flow begins to shift through the period and
becoming all VFR. More clouds and lowering ceilings will begin
to spread some snow into the western portions of the forecast
area by the end of the period and in Cleveland after 06Z
Saturday.
.OUTLOOK...Widespread non-VFR returns over the weekend with
rain and snow.
&&
.MARINE...
With strong high pressure of around 1048 mb currently situated over
the Upper Midwest, northwest flow of 15 to 25 knots with gusts to 35
knots continues through this evening. Winds and waves decrease below
criteria by early Friday morning as the aforementioned high pressure
builds into the Great Lakes region.
Deepening low pressure originating over the central Great Plains
works its way across the central Great Lakes on Saturday, with high
confidence that it deepens to sub-1000 mb Friday night by Saturday
night. Southerly winds of 15 to 25 knots builds across Lake Erie by
early Saturday morning ahead the system before a strong cold front
races east across Lake Erie Saturday evening. Strong cold air
advection will induce westerly winds of 30 to 40 knots during the
Saturday overnight hours. A Gale Force Watch will likely be needed
at some point given that strong model consistency has increased our
forecast confidence. With strong westerly winds, low water levels
are very likely on the west end of Lake Erie. Additionally, the
combination of strong gales and cold air will introduce our first
chance of freezing spray, with moderate freezing spray expected
Saturday night through Sunday evening. West to northwest winds
remain above 20 knots through at least Sunday night.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory until 7 AM EST this morning for
LEZ144>149.
&&
SYNOPSIS...TK
NEAR TERM...TK/Lombardy
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Lombardy
MARINE...SaundersHazardous weather outlook, Jan 16, 7:19 PM EST, 7 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 719 PM EST Thu Jan 16 2020 OHZ011>014-089-PAZ001>003-180030- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- Northern Erie-Southern Erie-Crawford- 719 PM EST Thu Jan 16 2020 This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow is expected to develop Friday night into Saturday with light amounts anticipated. The snow is expected to transition to a wintry mix that may persist into Saturday afternoon. Winds will also increase with this storm system, especially Saturday afternoon into the overnight. As this colder air arrives with the stronger winds lake effect snow is expected to develop by Sunday morning then continue into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>010-017>023-027>033-036>038-047-180030- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Hancock-Seneca-Huron-Medina- Summit-Portage-Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne- Stark-Mahoning-Marion-Morrow-Holmes-Knox- 719 PM EST Thu Jan 16 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow is expected to develop Friday night into Saturday with light amounts anticipated. The snow is expected to transition to a wintry mix that may persist into Saturday morning. Winds will also increase with this storm system, especially Saturday afternoon into the overnight. Much colder air arrives for the beginning of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-180030- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 719 PM EST Thu Jan 16 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie and western Lake Erie. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale force winds are expected to develop in the wake of a strong cold front Saturday night into Sunday morning. The strong winds will likely cause a seiche to develop with a low water advisory expected across the western basin of the lake. A very cold airmass that will accompany the stronger winds may generate conditions favorable for freezing spray. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 3:18 AM EST | Winter Weather Advisory | CLE | Ashland, Ashtabula, Crawford, Cuyahoga, Erie, Geauga and 22 more | 36 hr |
| Jan 17, 2:18 PM EST | Gale Warning | CLE | 43 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.